MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC
Model Number 39202
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that the outer sheath detached.The 100% stenosed target lesion was located in the severly tortuous and severly calcified left common iliac artery.A 10mm x 100mm x 75mm epic vascular stent was advanced for treatment using an ipsilateral antegrade approach.After the guidewire was passed through, the epic stent was delivered after pre-dilatation was performed, however, it failed to deploy.When trying to remove the device, the outer sheat became separated/detached.The procedure completed with another of same device.There were no patient complications reported and the patient's status post procedure was reported as stable.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by manufacturer; the outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed buckling to the middle sheath 11.3cm approximately 1.1cm long and another buckling 15.9cm from the distal end of the middle sheath.The middle sheath appears wavy between the buckled area.The rack was not fully deployed and is still approximately 37mm from the handle.The inner liner is kinked 1.9cm, 8.4cm, and 9.8cm from the tip.Microscopic examination revealed that the inner liner appears stretched in three places.The first starts at the proximal end of the tip and is approximately 9mm long.The second stretch is 6.6cm from the proximal end of the tip and is approximately 8mm long.The third stretch is approximately 7.6cm from the proximal end of the tip and ends somewhere in the middle sheath but it could not be seen.The stent is missing and did not return for analysis.There is blood present in the middle sheath.The device was functionally tested by rotating the thumbwheel and the sheath started to move proximally as intended.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed damages to the device that can potentially cause deployment issues.
 
Event or Problem Description
It was reported that the outer sheath detached.The 100% stenosed target lesion was located in the severly tortuous and severly calcified left common iliac artery.A 10mm x 100mm x 75mm epic vascular stent was advanced for treatment using an ipsilateral antegrade approach.After the guidewire was passed through, the epic stent was delivered after pre-dilatation was performed, however, it failed to deploy.When trying to remove the device, the outer sheath became separated/detached.The procedure completed with another of same device.There were no patient complications reported and the patient's status post procedure was reported as stable.It was further reported that the outer sheath was accordioned and not separated/detached.The damage was located within 10cm from the hub, but the exact location was unknown.The patient's current condition was good.

Brand Name
EPIC VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8444398
Report Number2134265-2019-02885
Device Sequence Number2051593
Product Code NIO
UDI-Device Identifier08714729805113
UDI-Public08714729805113
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2022
Device Model Number39202
Device Catalogue Number39202
Device Lot Number0020445621
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer03/27/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date04/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RADIFOCUS GUIDEWIRE; RADIFOCUS GUIDEWIRE; TERUMO 6FR INTRODUCER SHEATH; TERUMO 6FR INTRODUCER SHEATH; RADIFOCUS GUIDEWIRE; TERUMO 6FR INTRODUCER SHEATH